Lewis Shin

Publication Details

  • Heparin-induced thrombocytopenia (HIT) causing portosplenic, superior mesenteric, and splenic vein thrombosis resulting in splenic rupture and pulmonary emboli formation CLINICAL IMAGING Lammering, J. C., Wang, D. S., Shin, L. K. 2012; 36 (6): 865-868

    Abstract:

    Heparin-induced thrombocytopenia (HIT) is a life-threatening complication of heparin administration. Of the few reported cases of HIT-associated intra-abdominal thrombosis, none to our knowledge provide multidetector-row computed tomography (MDCT) imaging findings or emphasize its utility in diagnosis. We describe a case of HIT with MDCT images demonstrating extensive intra-abdominal thrombosis and end-organ complications including splenic rupture and pulmonary emboli. This case emphasizes the potential role of MDCT in the rapid detection of HIT-related thromboembolic complications in patients with nonspecific abdominal pain.

    View details for DOI 10.1016/j.clinimag.2012.01.011

    View details for Web of Science ID 000311533800037

    View details for PubMedID 23154026

Stanford Medicine Resources:

Footer Links: